MAUDE Adverse Event Report: AESCULAP AG SCALPFIX APPLICATOR; SCALP CLIP SYSTEMS

AESCULAP AG SCALPFIX APPLICATOR; SCALP CLIP SYSTEMS
Model Number FF012R
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That a scalpfix applicator (part # ff012r) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, the cartridges were not ejecting and one of the prongs was found to be broken.No patient complications were reported as a result of the event.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file - no malfunction or serious injury.Investigation results: visual investigation: the device is in a used condition.Four of the eight teeth of the feed mechanism are missing.Vigilance investigator carried out the pictorial documentation visually and microscopically.Four of the eight teeth of the feed mechanism are missing, fragments have not been provided.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the points of rupture.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 1(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
SCALPFIX APPLICATOR
Common Device Name
SCALP CLIP SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11457001
Report Number9610612-2021-00164
Device Sequence Number19713792
Product Code GDO
UDI-Device Identifier04038653222841
UDI-Public4038653222841
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF012R
Device Catalogue NumberFF012R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown